Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 26, 2019, 6:18 PM CDT for Clay County, Effingham County, Richland County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 26, 2019, 11:37 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Effingham County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WGUS53 KILX 262318
FFWILX
ILC025-049-159-270515-
/O.NEW.KILX.FF.W.0026.190626T2318Z-190627T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
618 PM CDT Wed Jun 26 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Richland County in southeastern Illinois...
Clay County in south central Illinois...
Southern Effingham County in south central Illinois...
* Until 1215 AM CDT.
* At 618 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Olney, Flora, Louisville, Clay City, Noble, Edgewood, Xenia, Bible
Grove, Parkersburg, Claremont, Calhoun, Iola, Sailor Springs,
Schnell, Dundas, Ingraham, Mason, Oskaloosa, Wakefield and
Wendelin.
Additional rainfall amounts of an inch or two are possible in the
warned area.
This includes the following highways...
Interstate 57 between mile markers 143 and 150.
Interstate 70 between mile markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3857 8814 3860 8816 3861 8869 3891 8870
3891 8881 3904 8881 3895 8836 3885 8836
3885 8791 3857 8791
$$
372 follow-up statements
050
WGUS73 KILX 270039
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
739 PM CDT Wed Jun 26 2019
ILC025-049-159-270515-
/O.CON.KILX.FF.W.0026.000000T0000Z-190627T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richland-Clay-Effingham-
739 PM CDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
RICHLAND...CLAY AND SOUTHERN EFFINGHAM COUNTIES...
At 736 PM CDT, Doppler radar indicated heavy rainfall across the
warned area. Up to two and a half inches of rain have already
fallen. Flash flooding is expected.
Some locations that will experience flooding include...
Olney, Flora, Louisville, Clay City, Noble, Edgewood, Xenia, Bible
Grove, Parkersburg, Claremont, Calhoun, Iola, Sailor Springs,
Schnell, Dundas, Ingraham, Mason, Oskaloosa, Wakefield and Wendelin.
Additional rainfall amounts of a half inch are possible in the
warned area as steady moderate rain continues.
This includes the following highways...
Interstate 57 between mile markers 143 and 150.
Interstate 70 between mile markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3857 8814 3860 8816 3861 8869 3891 8870
3891 8881 3904 8881 3895 8836 3885 8836
3885 8791 3857 8791
$$
37235
WGUS73 KILX 270437
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1137 PM CDT Wed Jun 26 2019
ILC025-049-159-270447-
/O.CAN.KILX.FF.W.0026.000000T0000Z-190627T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richland-Clay-Effingham-
1137 PM CDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING FOR RICHLAND...CLAY AND SOUTHERN EFFINGHAM
COUNTIES IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3857 8814 3860 8816 3861 8869 3891 8870
3891 8881 3904 8881 3895 8836 3885 8836
3885 8791 3857 8791
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:10 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 3:10 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 310 PM CDT Wed Jun 26 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 310 PM CDT Wed Jun 26 2019 Central Illinois remains near a weak frontal boundary draped from Lake Erie, through northern Illinois, into the northern Plains. This front is forecast to push north as ridging aloft amplifies over the Plains over the upcoming day. Thunderstorms have developed this afternoon along what appears to be an outflow boundary from earlier convection in the mid Missouri Valley region, roughly along the Illinois River. Outflows from these cells should spread outward through the remainder of the afternoon and evening, promoting additional thunderstorms. Storms should generally be slow moving, but could be strong with hail and gusty downburst winds due to strong instability over the region. SPC has indicated a slight risk of severe thunderstorms from around I-72 southward, with a marginal risk to the north. Overnight, storms should diminish steadily through the evening with weak forcing and shear. Lows should reach the upper 60s. As the ridge continues to amplify Thursday, expect high temperatures increasing slightly, reaching around 90 degrees with heat index in the mid 90s. Thunderstorm chances should be minimal, and confined to areas north of I-74 closer to the frontal zone across northern IL. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 310 PM CDT Wed Jun 26 2019 As the ridge builds Friday through the weekend, any lifting mechanisms should track generally north of the central IL forecast area, for a mainly dry forecast until Tuesday. Temperatures should maintain above normal values in the lower 90s, with daily afternoon heat index values generally in the upper 90s. Similarly, warm lows in the lower 70s can be expected. Models hint at the potential for a few stronger upper level waves propagating through the northern U.S. next work week to suppress the central U.S. ridge, and potentially bring precipitation back to central IL. Coincident with this feature, temperatures would cool slightly as well. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1205 PM CDT Wed Jun 26 2019 Primarily VFR conditions are expected the next 24 hours, although isolated to scattered thunderstorm development is expected this afternoon though evening. This could result in isolated MVFR cigs/vsbys and strong gusty and variable winds. However, timing and location of potential thunderstorms remains uncertain and doesn't warrant more than VCTS mention at this time. Thunderstorms should clear out by midnight. Winds SW under 12 kts this afternoon and early evening, diminishing to around 5 kts by 03Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jun 26, 3:15 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 315 PM CDT Wed Jun 26 2019 ILZ027>031-036>038-271100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible through this evening. Severe weather is not expected: however, a few cells could produce gusty winds and hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Thursday afternoon; however, severe weather is not expected. Minor flooding will continue along the Illinois River downstream from Henry through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-041-047-049-050-271100- Cass-Mason-Morgan-Schuyler-Scott- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will continue through this evening. A few of the storms could become severe...with damaging wind gusts, large hail, and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Moderate flooding will continue along the Illinois River downstream from Havana through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. ILZ042>046-048-051>057-061-271100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening. A few of the storms could become severe...with damaging wind gusts, large hail, and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Thursday afternoon; however, severe weather is not expected. Minor flooding will continue to subside along the Sangamon River over the next few days...with all points expected to be below flood stage by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. ILZ062-063-066>068-071>073-271100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 315 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening. A few of the storms could become severe...with damaging wind gusts, large hail, and localized flash flooding possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will be possible Thursday afternoon; however, severe weather is not expected. Minor flooding will subside along the Wabash and Little Wabash rivers by Friday...but will continue along portions of the Embarras River into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Barnes
In the hours before
Special weather statement, Jun 26, 4:57 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Lincoln IL
457 PM CDT Wed Jun 26 2019
ILZ066-071-262245-
Clay-Effingham-
457 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND EFFINGHAM COUNTIES
UNTIL 545 PM CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms
moving into Effingham and Clay Counties Movement was northeast at 10
mph.
Isolated nickel size hail and wind gusts up to 50 mph will be
possible with these storms.
Locations impacted include...
Effingham, Flora, Altamont, Teutopolis, Louisville, Clay City,
Watson, Dieterich, Edgewood, Xenia, Bible Grove, Iola, Sailor
Springs, Ingraham, Mason, Oskaloosa, Heartville, Wendelin, Effingham
County Airport and Elliotstown.
This includes the following highways...
Interstate 57 between mile markers 143 and 159.
Interstate 70 between mile markers 78 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 8869 3891 8870 3891 8881 3906 8881
3908 8879 3915 8839 3907 8836 3886 8836
3885 8828 3878 8825 3873 8826 3873 8829
3866 8827 3863 8830 3860 8825
TIME...MOT...LOC 2153Z 250DEG 10KT 3905 8876 3877 8903
37Special weather statement, Jun 26, 5:25 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
525 PM CDT Wed Jun 26 2019
ILZ071>073-262300-
Clay-Richland-Lawrence-
525 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE...SOUTHERN
JASPER...RICHLAND AND SOUTHEASTERN CLAY COUNTIES UNTIL 600 PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Clay City to 7 miles northwest of Albion.
Movement was northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Olney, Flora, Clay City, Noble, Parkersburg, Calhoun, Sailor Springs,
Schnell, Wakefield, Wendelin, Berryville and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3860 8816 3860 8841 3866 8847 3885 8829
3885 8815 3857 8791 3857 8814
TIME...MOT...LOC 2225Z 224DEG 15KT 3870 8832 3846 8814
37Special weather statement, Jun 26, 5:42 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT Wed Jun 26 2019
ILZ027-028-262330-
Knox-Stark-
542 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARK AND
NORTHEASTERN KNOX COUNTIES UNTIL 630 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Fayette, or 8 miles southwest of Kewanee, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Toulon, Elmira and La Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4109 8980 4110 9010 4115 9010 4115 8987
4123 8987 4123 8981
TIME...MOT...LOC 2242Z 262DEG 11KT 4113 9000
37Local storm report, Jun 26, 6:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL XENIA 38.64N 88.64W
06/26/2019 M1.00 INCH CLAY IL EMERGENCY MNGR
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:20 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 55 min |
| Jun 25, 9:09 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 51 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 48 min |
| Jun 26, 4:57 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 48 min |
| Jun 26, 5:25 PM CDT | Special Weather Statement | ILX | Richland | 35 min |
| Jun 26, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 29 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 36 min |
| Jun 26, 5:42 PM CDT | Special Weather Statement | ILX | Stark | 48 min |
| Jun 26, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 47 min |
| Jun 26, 6:02 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 23 min |
| Jun 26, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 18 min |
| Jun 26, 6:25 PM CDT | Flash Flood Warning | ILX | Knox, Stark | 5 hr |
| Jun 26, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 48 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.